Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 87, NWS North Platte, NE

June 13, 20254 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2025, 9:06 PM MDT for 4 counties in Nebraska. It was in force for 54 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2025, 9:06 PM MDT (03:06 UTC)
Expired
Jun 13, 2025, 10:00 PM MDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:10 PM MDTTSTM WND GST 6013 Nw Big Springs, NEWind estimated 50 to 60 mph.
Jun 13, 9:10 PM MDTTSTM WND GST 6013 Nw Big Springs, NEWind estimated 50 to 60 mph.
Jun 13, 9:23 PM MDTTSTM WND GST 683 Ssw Big Springs, NEPWS KNEBIGSP22.
Jun 13, 9:31 PM MDTTSTM WND GST 604 Se Big Springs, NEPWS-KNEBIGSP27.
Jun 13, 9:47 PM MDTTSTM WND GST 581 Sw Lemoyne, NEPWS-KNELEMOY4.
Jun 13, 9:50 PM MDTTSTM WND GST 662 Wsw Ogallala, NEKOGA AWOS.
Jun 13, 9:51 PM MDTTSTM WND DMG1 Sw Ogallala, NEPower lines reported down.
Jun 13, 9:54 PM MDTTSTM WND DMGOgallala, NEDamage to home relayed from law enforcement.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:56 PM MDTSevere Thunderstorm WatchSPC9 hr
Jun 13, 8:37 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.1 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

035 
WUUS53 KLBF 140306
SVRLBF
NEC005-049-069-101-140400-
/O.NEW.KLBF.SV.W.0087.250614T0306Z-250614T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
906 PM MDT Fri Jun 13 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Arthur County in west central Nebraska...
  Keith County in southwestern Nebraska...
  Southern Garden County in the Panhandle of Nebraska...
  Deuel County in the Panhandle of Nebraska...

* Until 1000 PM MDT.

* At 906 PM MDT, severe thunderstorms were located along a line
  extending from 10 miles southwest of Oshkosh to 6 miles northwest
  of Julesburg, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ogallala, Chappell, Big Springs, Brule, Lewellen, Barton, Lemoyne,
  Keystone, Roscoe, Kingsley Dam, Eagle Gulch Campground, Ruthon,
  Clear Creek State Wildlife Management Area, Intersection of Highway
  27 and 9 Mile Road, Megeath, McKeag, Otter Creek Campground, Lake
  View Campground, Ash Hollow State Historical Park, and Belmar.

This includes the following highways...
 Highway 61 between mile markers 79 and 118.
 Highway 92 between mile markers 115 and 138.
 Interstate 80 in Nebraska between mile markers 85 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.

If on or near Lake McConaughy, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4151 10171 4101 10148 4100 10245 4133 10257
TIME...MOT...LOC 0306Z 260DEG 33KT 4127 10246 4105 10235 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
809 
WWUS53 KLBF 140328
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
928 PM MDT Fri Jun 13 2025

NEC005-049-069-101-140400-
/O.CON.KLBF.SV.W.0087.000000T0000Z-250614T0400Z/
Arthur NE-Keith NE-Garden NE-Deuel NE-
928 PM MDT Fri Jun 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHWESTERN ARTHUR...KEITH...SOUTHEASTERN GARDEN AND DEUEL
COUNTIES...

At 926 PM MDT, severe thunderstorms were located along a line
extending from near Lewellen to Big Springs, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 923 PM MDT, a 68 mph wind gust was 
         reported 3 miles south of Big Springs.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Ogallala, Big Springs, Brule, Lewellen, Barton, Lemoyne, Keystone,
Roscoe, Kingsley Dam, Eagle Gulch Campground, Ruthon, Clear Creek
State Wildlife Management Area, Intersection of Highway 27 and 9 Mile
Road, Megeath, McKeag, Otter Creek Campground, Lake View Campground,
Ash Hollow State Historical Park, Belmar, and Goldeneye State
Wildlife Management Area.

This includes the following highways...
 Highway 61 between mile markers 79 and 118.
 Highway 92 between mile markers 115 and 138.
 Interstate 80 in Nebraska between mile markers 90 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.

If on or near Lake McConaughy, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4100 10238 4135 10248 4151 10171 4101 10148
TIME...MOT...LOC 0326Z 259DEG 40KT 4126 10220 4104 10209 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 PM MDT, 3 hours 39 minutes earlier. Its key messages:

  • A Slight Risk (level 2 of 5) for severe weather is in place for both Friday and Saturday as rounds of strong to severe thunderstorms appear probable across western Nebraska.
  • Increased rain and thunderstorm potential appears set to return Monday through Tuesday with probabilities of exceeding 0.5" total rainfall above 50% for north central and central Nebraska.
Area forecast discussion, Jun 13, 5:27 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
627 PM CDT Fri Jun 13 2025

.KEY MESSAGES...

- A Slight Risk (level 2 of 5) for severe weather is in place
  for both Friday and Saturday as rounds of strong to severe
  thunderstorms appear probable across western Nebraska.

- Increased rain and thunderstorm potential appears set to
  return Monday through Tuesday with probabilities of exceeding
  0.5" total rainfall above 50% for north central and central
  Nebraska.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 411 PM CDT Fri Jun 13 2025

For tonight, surface winds late this afternoon will remain from
the southeast extending back into southeast Wyoming and eastern
Colorado. Dewpoints will be in the low to mid 60s. The surface
front will become nearly stationary over north central Nebraska,
as surface low pressure extends from central Wyoming to along
the Colorado Front Range. SBCAPEs from 2000 to 3000 J/kg by
late afternoon across the eastern panhandle and western
Sandhills prior to any convection. The increase in instability
and effective bulk shear from 25 to 3kts, will be more
favorable for strong to severe storms. Also, conditions appear
favorable for potential MCS development moving into the
southeast Panhandle early this evening, and into southwest
Nebraska mid to late evening, as shown by recent runs of the
HRRR and RRFS, and NSSL MPAS. The main severe weather concerns
are damaging wind gusts, especially if the linear convection
develops, as well as some large hail. In these areas, confidence
is high that POPs from 60 to 80 percent are forecast. With the
enhanced southeasterly low level flow and higher dewpoints,
locally heavy rainfall is possible. There is a Slight Risk
(Level 2 of 5) of severe for areas mainly west of a Merriman
through Callaway line, with a Marginal Risk to the east.Across
north central and central Nebraska, much less activity is
expected , with POPS from 20 to 30 percent.

Warmer air returns Saturday, with surface winds becoming
southerly and the surface front lifting north into southern
South Dakota. Highs in the upper 80s to around 90 return to the
area with dewpoints mostly in the mid 60s. A Slight Risk is in
place across western Nebraska, mainly west of a line from
Springview through Callaway and Imperial and a Marginal Risk to
the south and east. An upper level disturbance will cross the
upper ridge axis Saturday night. Storms are expected to be at
least scattered, with 40-60 POPs across the entire forecast
area.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 411 PM CDT Fri Jun 13 2025

A frontal boundary will remain in Place Sunday through Tuesday
across the region with daily chances for showers and
thunderstorms mainly from late afternoon into the overnight
hours. A Slight Risk for severe thunderstorms Sunday and Monday
across north central Nebraska. Upper 80s to around 90 Sunday
and Monday, then cooler in the upper 70s to lower 80s Tuesday
into Wednesday as an upper trough crosses the Northern and
Central Plains. Warmer and drier conditions Thursday and Friday
as a strong upper ridge builds into the region.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 625 PM CDT Fri Jun 13 2025

VFR conditions are expected to prevail into tonight outside of
thunderstorms. Scattered thunderstorms will move into western
and southwest Nebraska late this evening and tonight, with brief
MVFR visibilities and gusty, erratic winds. These storms will
exit the area after Midnight CDT.

By early tomorrow morning, low stratus will overspread portions
of north central Nebraska, with IFR/locally LIFR CIGs expected
through late tomorrow morning. A gradual return to VFR is
expected tomorrow afternoon, with widespread VFR then prevailing
into tomorrow evening.

Winds remain southerly through the valid period, at around 10
to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Jun 13, 3:30 PM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
430 PM CDT Fri Jun 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-142130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
430 PM CDT Fri Jun 13 2025 /330 PM MDT Fri Jun 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are likely to move into
western and southwest Nebraska this evening. Damaging winds and
large hail will be the main severe weather risks. Folks should have a
reliable source for weather alerts if you have outdoor plans Friday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong to severe thunderstorms are again possible each day
Saturday through Tuesday for much of western and north central
Nebraska. At this time, the main concerns are large hail and damaging
winds. A threat for heavy rainfall will also need to be monitored,
particularly Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Jun 13, 7:04 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
704 PM MDT Fri Jun 13 2025

NEZ004-022-140145-
Sheridan NE-Garden NE-
704 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES THROUGH 745 PM MDT...

At 704 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 16 miles southeast of Alliance, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Antioch, Snow Lake, Miles Lake, Patterson Lake, Lakeside, and Herman
Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 10.
 Highway 2 between mile markers 99 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4219 10241 4194 10226 4188 10266 4192 10268
      4200 10268 4201 10270 4204 10270
TIME...MOT...LOC 0104Z 246DEG 9KT 4198 10260

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 13, 8:27 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM MDT Fri Jun 13 2025

NEZ022-056-140330-
Deuel NE-Garden NE-
827 PM MDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES THROUGH 930 PM MDT...

At 827 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lisco to 6 miles south of
Crook. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chappell, Oshkosh, Lisco, Mount Vernon, Intersection of Highway 27
and 9 Mile Road, and Sugar Loaf Hill.

This includes Interstate 80 in Nebraska between mile markers 78 and
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4160 10263 4156 10227 4100 10228 4100 10261
      4139 10261 4140 10264
TIME...MOT...LOC 0227Z 291DEG 15KT 4154 10280 4077 10282

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 13, 8:47 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
847 PM MDT Fri Jun 13 2025

NEZ022-056>058-069-140345-
Deuel NE-Chase NE-Perkins NE-Garden NE-Keith NE-
847 PM MDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PERKINS...WESTERN
KEITH...CHASE...SOUTHERN GARDEN AND DEUEL COUNTIES THROUGH 945 PM
MDT...

At 847 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lodgepole to 11 miles south
of Pleasant Valley. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Imperial, Grant, Chappell, Oshkosh, Big Springs, Brule, Lewellen,
Venango, Lamar, Enders Reservoir State Recreation Area, Barton,
Enders, Champion, Crete, Chase, Center Dam Campground, Megeath, Mount
Vernon, Wanamaker State Wildfire Management Area, and Eagle Gulch
Campground.

This includes the following highways...
 Highway 61 between mile markers 25 and 53, and near mile marker 68.
 Highway 92 between mile markers 115 and 122.
 Interstate 80 in Nebraska between mile markers 78 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 300 AM MDT for southwestern Nebraska.

&&

LAT...LON 4100 10205 4100 10256 4109 10262 4139 10261
      4140 10264 4146 10263 4158 10214 4035 10143
      4035 10205
TIME...MOT...LOC 0247Z 285DEG 25KT 4130 10266 4039 10208

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:04 PM MDTSpecial Weather StatementLBFGarden41 min
Jun 13, 7:20 PM MDTSevere Thunderstorm WarningLBFSheridan55 min
Jun 13, 8:14 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
Jun 13, 8:27 PM MDTSpecial Weather StatementLBFDeuel63 min
Jun 13, 8:47 PM MDTSpecial Weather StatementLBFChase, Deuel58 min
Jun 13, 8:53 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan52 min
Jun 13, 9:31 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins29 min
Jun 13, 9:31 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan44 min
Jun 13, 9:54 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFArthur, Chase, Hayes, Keith, Lincoln, McPherson and 1 more51 min
Jun 13, 10:41 PM MDTSpecial Weather StatementLBFFrontier, Hayes, Lincoln64 min
Jun 13, 10:44 PM MDTSpecial Weather StatementLBFHooker46 min
Jun 13, 11:30 PM MDTSpecial Weather StatementLBFCherry60 min
Jun 13, 11:54 PM MDTSpecial Weather StatementLBFCherry66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.